MAUDE Adverse Event Report: AESCULAP AG CAIMAN MARYLAND ARTICULATING D5/360MM; SEAL & CUT INSTRUMENTS

AESCULAP AG CAIMAN MARYLAND ARTICULATING D5/360MM; SEAL & CUT INSTRUMENTS
Model Number PL771SU
Medical Device Problem Code Insufficient Heating (1287)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported to aesculap ag that a caiman 5, maryland articulating vessel sealer (part # pl771su) was used during a procedure on an unknown date.According to the complainant, the physician claimed that the device failed to seal suffciently, and that the bleed continued.This malfunction prolonged the surgery for less than 15 minutes.Additional information was requested, but has not been made available.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
The device quality and manufacturing history records (dhr) have been checked for all available lot numbers and the products found to be according to our specification valid at the time of production.Because the caiman system is validated, and the complained instrument is without any deviation to the function relevant parameters we assume a usage and / or patient related error.Possible root causes for insufficient sealing are: insufficient cleaning of the electrodes (usage).Blood clotting disorder (patient).Cutting before the end of sealing cycle signal (usage).All instruments were tested on their electrical and physical properties.A material failure or a manufacturing error can be excluded.After the 8d report no capa is necessary.

Brand Name
CAIMAN MARYLAND ARTICULATING D5/360MM
Common Device Name
SEAL & CUT INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key10938743
Report Number9610612-2020-00862
Device Sequence Number11836019
Product Code GEI
UDI-Device Identifier04046964837333
UDI-Public4046964837333
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K183180
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2022
Device Model NumberPL771SU
Device Catalogue NumberPL771SU
Device Lot Number52577602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2020
Initial Date Received by Manufacturer 11/06/2020
Supplement Date Received by Manufacturer12/02/2020
Initial Report FDA Received Date12/03/2020
Supplement Report FDA Received Date12/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1